Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 27, 2007, 4:34 PM EDT for Armstrong County, Pennsylvania. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 27, 2007, 5:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Armstrong County, PA
The radar
The Pittsburgh radar (KPBZ), 65 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:00 PM EDT | TSTM WND DMG | Ford City, PA | NUMEROUS LARGE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 272034 SVRPBZ PAC005-272130- /O.NEW.KPBZ.SV.W.0151.070627T2034Z-070627T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 434 PM EDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA... * UNTIL 530 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORD CITY...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDERTON AND MUFF LAT...LON 4088 7969 4069 7967 4068 7933 4090 7929 $$
1 follow-up statement
000 WWUS51 KPBZ 272108 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 508 PM EDT WED JUN 27 2007 PAC005-272130- /O.CON.KPBZ.SV.W.0151.000000T0000Z-070627T2130Z/ ARMSTRONG PA- 508 PM EDT WED JUN 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR ARMSTRONG COUNTY... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OSCAR..MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ECHO... MUFF AND BELKNAP THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4088 7969 4069 7967 4068 7933 4090 7929 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:58 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 27, 2:58 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 258 PM EDT WED JUN 27 2007 .SYNOPSIS... WARM AND HUMID CONDITIONS CAN BE EXPECTED OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL MOVE THROUGH THE AREA DURING THE DAY ON THURSDAY. DRY AND LESS HUMID CONDITIONS ARE IN STORE FOR THE WEEKEND UNDER HIGH PRESSURE. && .NEAR TERM /THROUGH THURSDAY/... MUCH OF FORECAST AREA IS IN SPC SLIGHT RISK SEVERE DAY 1. SHOWERS AND THUNDERSTORMS CONTINUE TO RAPIDLY DEVELOP ACROSS OUR AREA THIS AFTERNOON. SEVERE WEATHER THREAT IS DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. CONVECTION IS DEVELOPING WITH COMBINATION OF UNSTABLE AIRMASS AND UPPER LEVEL DISTURBANCE APPROACHING. COLD FRONTAL PASSAGE WILL BE DURING THE MORNING AND EARLY AFTERNOON OF THURSDAY. SPC SLIGHT RISK DAY 2 LINES UP ALONG FRONT OVER THE SOUTHERN THIRD OF OUR FORECAST AREA. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... COLD FRONT WILL SLOWLY SAG SOUTHWARD THROUGH OUR AREA LATE THURSDAY NIGHT/FRIDAY MORNING. THUNDERSTORMS ARE LIKELY ALONG THE FRONTAL BOUNDARY UNTIL FRONT CLEARS OUR FORECAST AREA LATE THURSDAY NIGHT. QPF AMTS OF AROUND AN INCH ARE LIKELY IN SOME SPOTS AS STORMS SLOWLY AND POSSIBLY REPEATEDLY MOVE OVER THE SAME LOCATIONS. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST DURING THE DAY ON FRIDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... HIGH PRESSURE HOLDS OVER OUR AREA INTO MONDAY. MONDAY NIGHT AND ON INTO TUESDAY HIGH PRESSURE MOVES OFF THE EAST COAST AND WE GET INTO A MORE MOIST SOUTHWEST FLOW. TUESDAY NIGHT AND WEDNESDAY COLD FRONT MOVES THROUGH BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SCT IFR/MVFR CONDS IN SHOWERS AND TSTMS THROUGH THURSDAY. COLD FRONT APPROACHING FROM THE WEST WILL PASS THROUGH OUR AREA DURING THE MORNING AND AFTERNOON HOURS OF THURSDAY. PRE-FROPA WINDS 23008KT SHIFTING TO 30010KTS AS FRONT PASSES. FOR THE EXTENDED PORTION PCPN MOVES SOUTH OF OUR AREA FRIDAY MORNING. HIGH PRESSURE BUILDS INTO OUR AREA FROM THE NORTHWEST DURING THE DAY ON FRIDAY AND HOLDS THROUGH MONDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 27, 12:50 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1250 PM EDT WED JUN 27 2007 OHZ040-041-050-PAZ007>009-013>016-020>023-029-030-032-WVZ001-002- 281700- CARROLL-COLUMBIANA-JEFFERSON OH-MERCER-VENANGO-FOREST-LAWRENCE- BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-FAYETTE-HANCOCK-BROOKE- 1250 PM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ001-OHZ039-048-049-057>059-068-069-PAZ031-WVZ003-004-012-021>023- 041-281700- GARRETT-TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT- NOBLE-MONROE-GREENE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 1250 PM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. STRONG OR SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY...AS A COLD FRONT CROSSES THE REGION. THE PRIMARY SEVERE RISK WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 27, 3:07 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG QUAKER CITY 39.97N 81.30W
06/27/2007 GUERNSEY OH EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
TPARRISHLocal storm report, Jun 27, 3:47 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG CADIZ 40.27N 80.99W
06/27/2007 HARRISON OH EMERGENCY MNGR
TREES DOWN ROUTE 250 AND ROUTE 9.
&&
TPARRISHLocal storm report, Jun 27, 3:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG CADIZ 40.27N 80.99W
06/27/2007 HARRISON OH EMERGENCY MNGR
WIND GUSTS 60 MPH...LARGE TREE LIMBS DOWN. 1.5 INCHES OF
RAIN.
&&
TPARRISHSpecial weather statement, Jun 27, 3:55 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT WED JUN 27 2007 PAZ008-009-015-016-022-023-272045- ARMSTRONG PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON PA-VENANGO PA- 355 PM EDT WED JUN 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ARMSTRONG...INDIANA...JEFFERSON...VENANGO...FOREST AND CLARION... AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF SUMMERVILLE...MOVING EAST AT 20 MPH. THESE STORMS CAN BRING HAIL AND WIND GUSTS OVER 40 MPH AS WELL AS FREQUENT LIGHTNING. BE SAFE AND GO INDOORS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALLTOWN...BRADYS BEND...BROOKVILLE...CLARION...CLEAR CREEK STATE PARK...COOK FOREST STATE PARK...DAYTON...DORA...EAST BRADY...FORD CITY...FRYBURG...GLEN CAMPBELL...KELLETTVILLE...KITTANNING... KNOX...LIMESTONE...LYNCH...MARIENVILLE...MUFF...NEW BETHLEHEM... PLUMVILLE...PUNXSUTAWNEY...REDCLYFFE...REYNOLDSVILLE... RIMERSBURG...SMICKSBURG...SUMMERVILLE...TIONESTA...WEST HICKORY... BLUE JAY...BROOKSTON...BYROMTOWN...CLARINGTON...COOK TOMB...CRYSTAL SPRINGS...DAWSON RUN...DUNRING...EAST HICKORY...ENDEAVOR... GILFOYLE...GOLINZA...GUITONVILLE...HASTINGS...HOMINY RIDGE... HOTTELVILLE...HUNTER...JAMISON...KISER CORNERS...LAMONAVILLE... LITTLE HICKORY...MAYBURG...MCCRAYS...MINISTER...MUZETTE... NEBRASKA...NEILLTOWN...PARRISH...PENOKE...PIGEON...PORKEY... QUEEN...ROSES...SHEFFIELD JUNCTION...STARR...STEWART RUN... TRUEMANS...TRUNKEYVILLE...WHIG HILL...WILLIAMS AND YELLOW HAMMER KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 27, 4:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 8 NE TIONESTA 41.58N 79.34W
06/27/2007 FOREST PA EMERGENCY MNGR
TREES DOWN ON GERMAN HILL.
&&
TPARRISHLocal storm report, Jun 27, 4:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL HANOVER 40.37N 81.07W
06/27/2007 M1.00 INCH HARRISON OH TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED FROM TRAINED SPOTTER
&&
KLOWRIEThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 63 min |
| Jun 27, 4:01 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 44 min |
| Jun 27, 4:02 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 58 min |
| Jun 27, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 40 min |
| Jun 27, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 57 min |
| Jun 27, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Jun 27, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 56 min |
| Jun 27, 4:51 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 54 min |
| Jun 27, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 44 min |
| Jun 27, 5:02 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 58 min |
| Jun 27, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 48 min |
| Jun 27, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 58 min |
| Jun 27, 5:39 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
| Jun 27, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 60 min |
| Jun 27, 5:51 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.